Sulfasalazine-induced hepatotoxicity in children with inflammatory bowel disease.

@article{Boyer1989SulfasalazineinducedHI,
  title={Sulfasalazine-induced hepatotoxicity in children with inflammatory bowel disease.},
  author={D L Boyer and Bing Li and John Fyda and Rick A Friedman},
  journal={Journal of pediatric gastroenterology and nutrition},
  year={1989},
  volume={8 4},
  pages={528-32}
}
A case of severe sulfasalazine-induced hepatotoxicity is reported in a 14-year-old girl with Crohn's disease. Fourteen days after beginning sulfasalazine, she developed a systemic reaction characterized by high fever, maculopapular rash, lymphadenopathy, abdominal pain, and malaise, with tender hepatomegaly and elevated liver functions, leukemoid reaction, with eosinophilia, and immune complexes. She responded promptly to high-dose intravenous steroids with complete recovery. This case was… CONTINUE READING